Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 50, NWS Melbourne, FL

June 24, 2014Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 24, 2014, 4:58 PM EDT for Brevard County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2014, 4:58 PM EDT (20:58 UTC)
Expired
Jun 24, 2014, 5:27 PM EDT
In force
29 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS52 KMLB 242058
SVRMLB
FLC009-242200-
/O.NEW.KMLB.SV.W.0050.140624T2058Z-140624T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
458 PM EDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BREVARD COUNTY IN FLORIDA

* UNTIL 600 PM EDT.

* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PALM BAY...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
  MALABAR...GRANT VALKARIA ...BAREFOOT BAY...MICCO AND SEBASTIAN     
  INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2785 8046 2787 8048 2782 8051 2782 8085
      2809 8084 2805 8058 2798 8054 2799 8053
      2803 8056 2805 8056 2804 8053 2786 8044
TIME...MOT...LOC 2058Z 289DEG 18KT 2796 8074

$$


KELLY
1 follow-up statement
138 
WWUS52 KMLB 242127
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
527 PM EDT TUE JUN 24 2014

FLC009-242137-
/O.CAN.KMLB.SV.W.0050.000000T0000Z-140624T2200Z/
BREVARD-
527 PM EDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD COUNTY IS
CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2785 8046 2787 8048 2782 8051 2782 8085
      2809 8084 2805 8058 2798 8054 2799 8053
      2803 8056 2805 8056 2804 8053 2786 8044
TIME...MOT...LOC 2127Z 289DEG 18KT 2791 8059

$$
KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:00 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 24, 4:00 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT TUE JUN 24 2014

.DISCUSSION...

TONIGHT...
CONVECTION STRUGGLING TO DVLP THIS AFTN DESPITE RESPECTABLE
THERMODYNAMIC INSTABILITY. MOST LIKELY REASON IS A LACK OF ANY
NOTEWORTHY MID LVL VORTICITY COUPLED WITH WEAK LAPSE RATES THRU THE
H95-H80 LYR DUE AN H100-H70 ANTICYCLONE PARKED OFF THE SW FL COAST.
EAST COAST SEA BREEZE HAS PUSHED W OF I-95 AND WILL INTERACT WITH
EXISTING CONVECTION THRU ERLY EVNG.

A BAND OF DRY H85-H50 AIR EXTENDING FROM THE NRN BAHAMAS TO THE NE
GOMEX WILL KEEP STORM COVERAGE ISOLD...BUT WILL MAINTAIN HIGH GUST
POTENTIAL FROM ANY STORMS THAT DO DVLP. WRLY STEERING FLOW ALOFT
WILL PUSH ANY STORMS BACK TO THE E. WILL KEEP PRECIP IN THE FCST
THRU 03Z. CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPS TO FALL TO
WITHIN A DEG OR TWO OF EXISTING DEWPOINTS...CURRENTLY IN THE L/M70S.

WED-WED NIGHT...
DEEP W/NWRLY FLOW WILL CONTINUE THE ATLC RIDGE AXIS REMAINS OVER THE
S HALF OF FL. A WEAKNESS IN THE RIDGE N OF HISPANIOLA SHOULD ALLOW
ITS WRN PORTION TO PINCH OFF AND DRIFT INTO THE CENTRAL GOMEX AS A
FRONTAL TROF EXTENDING FROM THE GREAT LAKES TO THE LWR MS VALLEY
PUSHES TO THE ERN SEABOARD. LCL PGRAD WILL WEAKEN AS A RESULT...
WHICH IN TURN WILL ALLOW THE EAST COAST SEA BREEZE TO FORM AND MAKE
DECENT INLAND PROGRESS.

BUBBLE RIDGES OVER THE GOMEX PRODUCE A LYR MEAN W/NW FLOW...ONE
OF THE LOWEST CONVECTIVELY ACTIVE REGIMES FOR THE FL PENINSULA. MOS
GUIDANCE INDICATES THIS WITH POPS LARGELY BLO 20PCT. HARD TO ARGUE
WITH CURRENT MID LVL VORT/UPR LVL DIV FIELDS AS FLAT AS THEY ARE.
HOWEVER...THE DRY AIR SHOULD MODIFY AS THE DEEP WRLY FLOW PUSHES
HIGHER MOISTURE IN FROM THE CENTRAL GOMEX...WHILE THE SFC/LOW LVL
PGRAD WILL REMAIN WEAK ENOUGH TO ALLOW THE EAST COAST SEA BREEZE TO
DVLP BY MID AFTN. WILL GO ABV MOS GUIDANCE WITH A 30-40PCT
INTERIOR/COASTAL SPLIT. LITTLE CHANGE IN MAX/MIN TEMPS FROM RECENT
DAYS...AFTN READINGS IN THE L/M90S INLAND...U80S/L90S COAST...
PREDAWN READINGS IN THE L/M70S.

THU-FRI...(PREV DISC)
SERIES OF WEAK TROUGHS PUSHING THROUGH THE EASTERN US AND RIDING
OVER TOP OF THE UPPER RIDGE WILL INITIALLY KEEP IT FROM MAKING MUCH
MORE NORTHWARD PROGRESS INTO LATE WEEK WHILE SETTING UP A
SEMI-PERSISTENT TROUGH JUST TO THE EAST OF FLORIDA INTO FRIDAY.

STRUNG OUT SURFACE BOUNDARY WILL MOVE INTO N FLORIDA BY THURSDAY
WITH ITS PARENT LOW WELL NORTH INTO NEW ENGLAND AND THE CANADIAN
MARITIMES. IT WILL EVENTUALLY WASH OUT ACROSS THE PENINSULA AS NONE
OF THE UPPER LEVEL SHORTWAVES WILL HAVE ENOUGH PUSH TO MOVE IT
THROUGH...AS EXPECTED THIS TIME OF YEAR.

GFS AND ECMWF STILL DIFFER SLIGHTLY IN THE UPPER LEVEL PATTERN WITH
THE ECMWF CONTINUING TO KEEP THE TROUGHINESS FURTHER WEST ACROSS THE
PENINSULA AND THE GFS PLACING IT MORE EAST INTO THE ATLANTIC. THIS
WILL HAVE IMPLICATIONS FOR STEERING FLOW AND EVENTUAL BEST STORM
COVERAGE...WITH THE ECMWF BEING THE WETTER OF THE TWO MODELS.

GIVEN THE GFS' BELOW CLIMO POPS AND THE OVERALL PATTERN...HAVE
LEANED WITH THE ECMWF AND MADE ONLY MINOR CHANGES KEEPING THE
INTERIOR/EAST FAVORED FOR BEST COVERAGE. POPS WILL RANGE FROM
AROUND 40 PERCENT ALONG THE TREASURE COAST TO 50 PERCENT OVER THE
INTERIOR AND VOLUSIA COAST. WARM TEMPERATURES CONTINUE IN THE
LOW-MID 90S.

SAT-TUE...(PREV DISC)
GFS AND ECMWF MODELS SOLUTIONS DIVERGE INTO THE EXTENDED MAINLY IN
THE UPPER LEVELS. THE GENERAL PATTERN WILL BE FOR THE WESTERN
EXTENSION OF THE UPPER RIDGE TO BUILD ACROSS THE GULF/DEEP SOUTH
WITH TROUGHINESS REMAINING OVER THE EASTERN ATLANTIC/FL PENINSULA.
THE GFS KEEPS THE GULF END OF THE RIDGE INTACT WITH ITS WESTERN
ATLANTIC COMPONENT AND THEREFORE THE EASTERN ATLANTIC TROUGH REMAINS
SHALLOWER AND FURTHER NORTH. THE ECMWF BUILDS A RATHER STRONG RIDGE
OVER THE CENTRAL GULF COAST AND DEEP SOUTH WHICH ALLOWS THE TROUGH
TO EXTEND INTO THE FLORIDA PENINSULA...THOUGH NOT AS STRONG AS
PREVIOUS RUNS.

BOTH MODELS HAVE STEERING FLOW BECOMING MORE NORTH-NORTHEAST...
THOUGH THIS MAY BE NEGATED BY THE ECMWF KEEPING A VORT MAX DIRECTLY
OVERHEAD. HAVE TRENDED POPS TOWARDS CLIMO AS ACTIVITY MAY BEGIN TO
FAVOR THE WESTERN SIDE OF THE PENINSULA IF THIS MATERIALIZES.

&&

.AVIATION...
THRU 25/00Z...EAST COAST SEA BREEZE LOCATED W OF I-95 WILL DRIFT
INLAND BUT SHUD REMAIN E OF KMCO-KORL...SFC WNDSHFT ACRS THE BNDRY
FM W/NW TO E/NE BLO 12KTS. ISOLD MVFR SHRAS/IFR TSRAS E OF KOMN-KISM
MVG E AT 10-15KTS...LIFR TSRAS WITH SFC WND G35KTS PSBL ALNG THE SEA
BREEZE BNDRY.

AFT 25/00Z...VFR ALL SITES...SFC WNDS BCMG LGT/VRBL.

&&

.MARINE...
BROAD FRONTAL TROF EXTENDING FROM THE GREAT LAKES TO THE LWR MS
VALLEY WILL PUSH INTO THE W ATLC BY WEEK'S END. THIS WILL KEEP THE
ATLC RIDGE AXIS DISORGANIZED AND OVR THE SRN HALF OF THE FL
PENINSULA. A CLASSIC SEABREEZE-LAND BREEZE CIRCULATION WILL CONTINUE
WITH THE ONSHORE FLOW DLVPG BY MIDDAY AND THE OFFSHORE FLOW DVLPG BY
LATE EVENING. AS THE FRONT DRIFTS INTO N FL/S GA...LCL PGRAD WILL
TIGHTEN ENOUGH FOR A GENTLE TO MODERATE S-SW BREEZE TO DVLP N OF
SEBASTIAN INLET WED NIGHT INTO THU.

SEAS GENERALLY 1-2FT...UP TO 3FT IN THE GULF STREAM. SCATTERED
SHOWERS AND STORMS OVER THE GULF STREAM DURING THE OVERNIGHT
HRS...DAYTIME SHRAS/TSRAS MOVING OFFSHORE EACH AFTN/EVNG.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  74  89 /  20  30  30  30
MCO  74  92  75  93 /  20  30  20  40
MLB  74  88  74  89 /  20  40  20  30
VRB  73  88  75  88 /  20  40  20  30
LEE  74  92  75  93 /  20  30  20  40
SFB  74  93  76  93 /  20  30  20  40
ORL  74  93  75  93 /  20  30  20  40
FPR  73  87  74  89 /  20  40  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECAST/AVIATION...BRAGAW
RADAR/IMPACT WX.....PENDERGRAST
Hazardous weather outlook, Jun 24, 11:07 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1107 AM EDT TUE JUN 24 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1107 AM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SOUTHWEST STEERING WINDS WILL COMBINE WITH AMPLE MOISTURE AND AFTERNOON
INSTABILITY TO PRODUCE SCATTERED LIGHTNING STORMS THROUGH EARLY
EVENING. STORMS WILL MOVE TOWARD THE EAST AT AROUND 15 MPH. A FEW
STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL
BE WIND GUSTS UP TO 40 OR 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND TORRENTIAL RAINFALL AMOUNTS OF 1 TO 3
INCHES IN A 60 TO 90 MINUTE PERIOD. LOCALLY SEVERE STORMS CAN
PRODUCE FREQUENT TO EXCESSIVE LIGHTNING ALONG WITH WIND GUSTS
CAPABLE OF PRODUCING MINOR DAMAGE AND OR HAIL UP TO THE SIZE OF
QUARTERS.

PERSONS SHOULD BE PREPARED TO HEAD INDOORS IF SKIES LOOK
THREATENING. DONT WAIT UNTIL THE ONSET OF RAINFALL BEFORE SEEKING
SHELTER. LIGHTNING CAN STRIKE MILES AWAY FROM AN APPROACHING STORM.

.RIP CURRENT IMPACT...
LINGERING LONG PERIOD SWELL COUPLED WITH AN APPROACHING LOW
ASTRONOMICAL TIDE WILL RESULT IN A LOW TO MODERATE THREAT FOR RIP
CURRENTS AT AREA BEACHES TODAY. CHECK WITH THE BEACH PATROL FOR
ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS...AND SWIM ONLY WITHIN
SIGHT OF A LIFEGUARD. NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS WILL MOVE FROM WEST TO EAST AT AROUND 15 KNOTS...AND HAVE
THE POTENTIAL TO PRODUCE LOCALLY HIGH WINDS AND CHOPPY WAVES IN
EXPOSED AREAS OF LARGER INLAND LAKES...AS WELL AS THE INTRACOASTAL
AND NEAR SHORE ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED TO LOCALLY NUMEROUS AFTERNOON AND EARLY EVENING SHOWERS
AND LIGHTNING STORMS AREA EXPECTED INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI/PENDERGRAST

In the hours before

Special weather statement, Jun 24, 4:05 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT TUE JUN 24 2014

FLZ053-242045-
OSCEOLA-
405 PM EDT TUE JUN 24 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL AND EASTERN
OSCEOLA COUNTY...

* UNTIL 445 PM EDT.

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES SOUTH
OF HOLOPAW...MOVING SOUTHEAST AT 20 MPH. ADDITIONAL STORMS WILL
LIKELY DEVELOP OVER EASTERN OSCEOLA COUNTY AS THE EAST COAST SEA
BREEZE PUSHES WEST INTO THIS AREA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2817 8112 2805 8087 2778 8089 2803 8124
TIME...MOT...LOC 2004Z 306DEG 15KT 2805 8109

KELLY
Special weather statement, Jun 24, 4:09 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT TUE JUN 24 2014

FLZ141-242100-
COASTAL VOLUSIA COUNTY-
409 PM EDT TUE JUN 24 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...

* UNTIL 500 PM EDT.

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER DAYTONA
BEACH AIRPORT...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DAYTONA BEACH SHORES...DAYTONA INTERNATIONAL
SPEEDWAY AND NEW SMYRNA BEACH AIRPORT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2922 8099 2916 8097 2910 8092 2908 8093
      2907 8090 2902 8088 2899 8117 2902 8119
      2921 8120 2927 8102
TIME...MOT...LOC 2009Z 324DEG 10KT 2918 8105

KELLY
Local storm report, Jun 24, 4:15 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND GST     DAYTONA BEACH AIRPORT   29.18N 81.06W
06/24/2014  M66 MPH          VOLUSIA            FL   ASOS

            DAYTONA BEACH INTERNATIONAL AIRPORT MEASURED A WIND GUST
            TO 57 KT/66 MPH FROM 360 DEGREES.

&&

JRC
Local storm report, Jun 24, 4:20 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
420 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             DAYTONA INTERNATIONAL S 29.19N 81.07W
06/24/2014  M0.88 INCH       VOLUSIA            FL   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL OBSERVED AT DAYTONA
            INTERNATIONAL SPEEDWAY.

&&

JRC
Special weather statement, Jun 24, 4:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT TUE JUN 24 2014

FLZ047-053-242130-
OSCEOLA-SOUTHERN BREVARD COUNTY-
441 PM EDT TUE JUN 24 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
EASTERN OSCEOLA COUNTY...

* UNTIL 530 PM EDT.

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES
SOUTHWEST OF CAMP HOLLY FISH CAMP...MOVING EAST AT 25 MPH.

ADDITIONAL STORMS SHOULD DEVELOP NEAR THE OSCEOLA BREVARD COUNTY
LINE AS A RESULT OF A SEA BREEZE COLLISION. THESE STORMS WILL MOVE
TOWARD THE EAST OR SOUTHEAST ACROSS PORTIONS OF SOUTH BREVARD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2785 8046 2787 8048 2783 8050 2783 8090
      2824 8092 2820 8065 2814 8062 2819 8063
      2818 8058 2807 8056 2797 8050 2797 8049
      2794 8049 2786 8044
TIME...MOT...LOC 2040Z 285DEG 20KT 2801 8084

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:05 PM EDTSpecial Weather StatementMLBOsceola40 min
Jun 24, 4:09 PM EDTSpecial Weather StatementMLBVolusia51 min
Jun 24, 4:13 PM EDTSevere Thunderstorm WarningMLBVolusia30 min
Jun 24, 4:41 PM EDTSpecial Weather StatementMLBBrevard49 min
Jun 24, 5:45 PM EDTSpecial Weather StatementMLBSeminole45 min
Jun 24, 6:29 PM EDTSpecial Weather StatementMLBSeminole31 min
Jun 24, 6:59 PM EDTSpecial Weather StatementMLBSeminole31 min
Jun 24, 7:26 PM EDTSpecial Weather StatementMLBSeminole34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.